Alert archive / Idaho / Wind Advisories in 2017
Wind Advisory 3, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Feb 23, 2017, 8:45 AM MST for Ada County, Elmore County, Owyhee County, Idaho. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2017, 8:45 AM MST (15:45 UTC)
- Expired
- Feb 23, 2017, 8:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Elmore County, ID, Owyhee County, ID
The radar
The Boise radar (KCBX), 46 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 3.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
611 WWUS75 KBOI 231545 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 845 AM MST Thu Feb 23 2017 ...Winds advisory for the Upper Treasure Valley, mainly south and east of Boise... .Gusty winds today across the region will be particularly strong across the Upper Treasure Valley south and east of Boise. Expecting winds out of the northwest at 25 to 35 mph with gusts up to 50 mph. Surrounding areas will see winds 15 to 25 mph with gusts to 35 mph. IDZ014-240300- /O.NEW.KBOI.WI.Y.0003.170223T1545Z-170224T0300Z/ Upper Treasure Valley- 845 AM MST Thu Feb 23 2017 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... The National Weather Service in Boise has issued a Wind Advisory, which is in effect until 8 PM MST this evening. * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Strongest today through 8 PM MST, diminishing with the sunset. * IMPACTS...Driving may become difficult in high-profile or lightweight vehicles. Also, objects such as trash cans may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
823 WWUS75 KBOI 240244 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 744 PM MST Thu Feb 23 2017 IDZ014-240345- /O.EXP.KBOI.WI.Y.0003.000000T0000Z-170224T0300Z/ Upper Treasure Valley- 744 PM MST Thu Feb 23 2017 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Winds have diminished below advisory criteria. Northwest winds 10-20 mph with gusts to 30mph are still possible this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Feb 23, 3:11 AM MST, 5 hours 34 minutes earlier.
Area forecast discussion, Feb 23, 3:11 AM MST, 5 hours 34 minutes before
Area Forecast Discussion National Weather Service Boise ID 311 AM MST Thu Feb 23 2017 .SHORT TERM...Today through Friday...A slow moving upper low positioned over s-central Idaho this morning will keep snow over central Idaho into Friday. Focus of the heaviest snow will be across the eastern Boise mountains, Camas Prairie, Snake Plain (east of Mountain Home) to the ID/NV border where an additional 1 to 4 inches is expected. To the west of this band, expect light snow showers today as an upper level weakness tracks through southeast Oregon. Accumulations from this activity will be less than an inch and only on grassy surfaces across lower elevations. Drier air moves in from the west tonight, cutting off snow showers for all but central ID zones where moisture continues to wrap around the low over s-central ID. This feature does eventually lift into southwest MT during the day Friday bringing an end to the snow for all but the central ID mountains. Surface low over eastern ID will sustain gusty northwest winds across much of the region today into tonight. Strongest winds will channel from the Baker Valley through the Snake Plain where gusts of 30-40 MPH are likely. Winds will weaken late tonight into Friday as the surface low fills and lifts to the northeast. With a broad upper trough over the area temperatures will remain about 10 degrees below normal through Friday. For the current suite of products. Flow on the Malheur at Vale is continuing to drop and will likely be enough below flood stage to cancel the warning this morning. Feel winter highlights are adequate for the expected additional accumulations and accompanying impacts. Areas from Glenns Ferry and Bruneau south and east will see the most accumulating snow through this evening, though accumulations on paved surfaces will likely be diminished after 18Z. Did extend timing on Southwest Highlands zone by 3 hours to cover snowfall into early afternoon. .LONG TERM...Friday night through Wednesday...Cold active weather pattern will continue through Tuesday with the passage of two upper level troughs. Models remain consistent in keeping the first trough on Friday night into Saturday well off the west coast with the forecast area remaining largely unaffected. Showers could develop over the higher terrain Saturday afternoon but snow accumulations will be little if any. This trough weakens as it shifts southeast across California Saturday night. A second stronger and more moisture trough moves along the coast Sunday before shifting inland late Monday into Tuesday. Models still don't have a great handle on this system and differ with how far south the trough drops Monday before moving inland. This mainly has implications with the extent of shower coverage Sunday afternoon through Monday. Northwesterly flow will continue the changes for snow showers on Tuesday. Snow amounts will be light with a few inches in the mountains to little if any accumulations in the valley as the ground and surface temperatures remain at or above freezing Sunday through Monday. Upper level ridge begins to build along the west coast Wednesday and remaining through the weekend. It's not particularly strong but it will keep the area dry with temperatures climbing back to seasonal normals by Thursday. && .AVIATION...Generally low VFR, except for MVFR-IFR in snow east of a line from KREO-KMUO-KSUN. Snow will generally taper off this morning, except in central ID mountains and Magic Valley where snow will continue through Friday morning. Winds aloft at 10kft MSL: NW- NE 20-35kt. Surface winds generally W-NW 5-15kt becoming W-NW 15- 25kt Thu afternoon, gusts to 35kt in Baker, Treasure and Magic Valleys during the afternoon. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...Winter Storm Warning until 11 PM MST this evening IDZ016-030. Winter Weather Advisory until 2 PM MST this afternoon IDZ015. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM...DG LONG TERM....JS AVIATION.....JS
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.